Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 19, 2005, 6:37 PM CDT for Kittson County, Marshall County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 6:37 PM CDT (23:37 UTC)
- Expired
- Jun 19, 2005, 7:31 PM CDT
- In force
- 54 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Kittson County, MN, Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 122 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -528 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 192337 SVRFGF MNC069-089-200030- /O.NEW.KFGF.SV.W.0066.050619T2337Z-050620T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 637 PM CDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KITTSON COUNTY IN NORTHWEST MINNESOTA NORTH CENTRAL MARSHALL COUNTY IN NORTHWEST MINNESOTA * UNTIL 730 PM CDT. * AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 4 MILES SOUTHEAST OF KARLSTAD...OR 32 MILES NORTHWEST OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 25 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4856 9685 4838 9676 4849 9638 4867 9645 $$ 55
3 follow-up statements
000 WWUS53 KFGF 192352 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 651 PM CDT SUN JUN 19 2005 MNC069-089-200030- /O.CON.KFGF.SV.W.0066.000000T0000Z-050620T0030Z/ KITTSON MN-MARSHALL MN- 651 PM CDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR NORTH CENTRAL MARSHALL AND SOUTHEASTERN KITTSON COUNTIES... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THE STORM WAS LOCATED 7 MILES NORTHEAST OF STRANDQUIST...OR 32 MILES NORTH OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 25 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4856 9685 4838 9676 4849 9638 4867 9645 $$ 55
000 WWUS53 KFGF 200011 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 711 PM CDT SUN JUN 19 2005 MNC069-200021- /O.CAN.KFGF.SV.W.0066.000000T0000Z-050620T0030Z/ KITTSON MN- 711 PM CDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KITTSON COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4829 9643 4817 9638 4820 9602 4836 9608 $$ MNC089-200030- /O.CON.KFGF.SV.W.0066.000000T0000Z-050620T0030Z/ MARSHALL MN- 711 PM CDT SUN JUN 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR CENTRAL MARSHALL COUNTY... AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES EAST OF VIKING...OR 11 MILES NORTHWEST OF THIEF RIVER FALLS...MOVING TO THE EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HOLT BY 725 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. LAT...LON 4829 9643 4817 9638 4820 9602 4836 9608 $$ HOPPES
000 WWUS53 KFGF 200031 RRA SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 731 PM CDT SUN JUN 19 2005 MNC089-200041- /O.EXP.KFGF.SV.W.0066.000000T0000Z-050620T0030Z/ MARSHALL MN- 731 PM CDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARSHALL COUNTY EXPIRED AT 730 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES NORTHEAST OF ROSEWOOD...OR 8 MILES NORTH OF THIEF RIVER FALLS...MOVING TO THE EAST AT 15 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 730 PM CDT. LAT...LON 4829 9643 4817 9638 4820 9602 4836 9608 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:20 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 3:20 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 320 PM CDT SUN JUN 19 2005 .DISCUSSION... CONVECTION JUST STARTING TO POP ALONG THE BACK EDGE OF AN OLD ACCAS DECK FM SOUTHEASTERN MANITOBA THROUGH AN HCO-GFK-JMS LINE ATTM. WITH SFC BASED CAPES PUSHING 3000J/KG OR HIGHER AHEAD OF THE BAND AND 0-2KM VGP RIGHT AT OR ABOVE O.2...LCL/LFC HEIGHT ABOUT 892MB...COULD BE SOME LANDSPOUT TORNADIC EPISODES IN MIX. SPC ON THE HORN WITH A WATCH SO WILL DIFFER DISCUSSION TO SWOMCD. EXPECT SFC BNDRY TO SAG SEWD INTO THE CENTRAL RED RIVER BASIN THROUGH THE EARLY EVENING AND PROVIDE FOCUS FOR CONTINUED CONVECTION THROUGH THE LATE EVENING AND OVERNIGHT PERIOD. BY EARLY MONDAY...MOST OF THE CONVECTIVE FORCING SHOULD BE DEEP INOT SERN ND AND WCNTRL MN. .LONG TERM (THU-SUN)... EXTENDED RANGE DISCUSSION (PMDEPD) FAVORING THE 00Z ECMWF SOLUTION FOR THE MOST PART. PERIOD BEGINS WITH DECENT 500MB RIDGING STILL OVER THE NORTHERN PLAINS. MID LEVEL TEMPS LOOK PRETTY WARM 00Z-12Z THU...SO IT COULD BE ANOTHER RIDGE RIDER SCENARIO. WILL ADD SOME MINOR PCPN CHANCES TO THE 00Z-12Z THU TIME PERIOD TO BLEND WITH ADJACENT OFFICES. SHORT WAVE/SFC FRONT PASS THRU THU NIGHT...BUT THIS FEATURE HAS NOT HAD VERY GOOD CONSISTENCY YET. APPEARS SFC HIGH WILL BUILD DOWN BEHIND THE PASSAGE OF THIS FRONT. WILL NOT MAKE ANY CHANGES BEYOND SAT (LEAVING IN THE PCPN CHANCE FOR SAT NIGHT) DUE TO THE POOR MODEL CONSISTENCY. TEMPS LOOKING TO STAY IN A WARM REGIME. && .AVIATION... SFC FRONT HAS PROGRESSED EAST OF A KBIS-MCHENRY-PEMBINA LINE. EXTENSIVE (BKN) CUMULUS IN THE 3500-6000FT RANGE HAS DEVELOPED ALONG AND AHEAD OF THIS BOUNDARY. THIS AFFECTING ALL 3 TAF SITES. DO NOT EXPECT MUCH CHANGE IN THE HEIGHT OF THESE CLOUDS...THE MAIN THING TO WATCH WILL BE TSTM DEVELOPMENT. STILL LOOKING FOR ANOTHER EVENING/OVERNIGHT EVENT WITH STORMS FIRING IN THE WESTERN DAKOTAS AND RIDING ALONG THIS FRONTAL BOUNDARY. MAIN TIME PERIOD FOR THIS HAS BEEN TARGETED IN THE TAFS WITH TEMPO GROUPS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...RIVER FLOOD WARNINGS ALONG RED RIVER AND HYDROLOGIC OUTLOOK FOR ALL ND COUNTIES. SEVERE THUNDERSTORM WATCH 499. MN...RIVER FLOOD WARNINGS ALONG RED RIVER AND HYDROLOGIC OUTLOOK FOR ALL MN COUNTIES. SEVERE THUNDERSTORM WATCH 499. && GUST/GODON
Hazardous weather outlook, Jun 19, 5:40 AM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 540 AM CDT SUN JUN 19 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 540 AM CDT SUN JUN 19 2005 ...SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. EARLY THIS MORNING THE SEVERE WEATHER RISK IS CONFINED TO NORTHEASTERN NORTH DAKOTA. AS THE DAY PROGRESSES...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AND ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOS CANNOT BE RULED OUT. ALSO...ANY STORMS THAT DO DEVELOP COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS REMAIN POSSIBLE OVER THE SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON MONDAY...AND OVER THE ENTIRE AREA ON WEDNESDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE NG
In the hours before
Local storm report, Jun 19, 1:15 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
115 PM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG 5 SW HAMPDEN 48.49N 98.73W
06/19/2005 RAMSEY ND PUBLIC
DAVIS WEATHER SYSTEM MEASURED A PEAK WIND SPEED OF 91 MPH
UNTIL ELECTRICITY WAS LOST. NUMEROUS TREES BLOWN OVER.
&&
GODONSpecial weather statement, Jun 19, 3:35 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 335 PM CDT SUN JUN 19 2005 MNZ001>009-013>017-022>024-027>029-NDZ016-026>030-038>039- 049-052>054-200400- WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN- SOUTH BELTRAMI MN-CLAY MN-NORTH CLEARWATER MN- SOUTH CLEARWATER MN-HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN- MAHNOMEN MN-EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN- PENNINGTON MN-EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN- WILKIN MN-BARNES ND-CASS ND-GRAND FORKS ND-GRIGGS ND-NELSON ND- RANSOM ND-RICHLAND ND-SARGENT ND-STEELE ND-TRAILL ND- EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 499 IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR THE FOLLOWING AREAS... IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES BELTRAMI HUBBARD LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 11 COUNTIES BECKER CLAY CLEARWATER KITTSON MAHNOMEN MARSHALL NORMAN PENNINGTON POLK RED LAKE ROSEAU IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WILKIN IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 3 COUNTIES GRAND FORKS NELSON WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 8 COUNTIES BARNES CASS GRIGGS RANSOM RICHLAND SARGENT STEELE TRAILL INCLUDING THE CITIES OF BEMIDJI...DETROIT LAKES...FARGO...GRAFTON... GRAND FORKS...ROSEAU...THIEF RIVER FALLS...VALLEY CITY AND WAHPETON.
Local storm report, Jun 19, 4:04 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
404 PM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 1 N GILBY 48.10N 97.47W
06/19/2005 GRAND FORKS ND LAW ENFORCEMENT
DISPATCH RELAYED REPORT FROM PUBLIC OF TORNADO NEAR
GILBY.
&&
GGUSTLocal storm report, Jun 19, 4:12 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
412 PM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 3 SE JOHNSTOWN 48.11N 97.42W
06/19/2005 GRAND FORKS ND LAW ENFORCEMENT
DEPUTY REPORTS TORNADO 2.5 SOUTH AND 1.75 E OF JOHNSTOWN
MOVING EAST...BRIEF TOUCHDOWN.
&&
GGUSTLocal storm report, Jun 19, 6:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
631 PM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FUNNEL CLOUD 3 NW GRAND FORKS 47.95N 97.12W
06/19/2005 GRAND FORKS ND OFFICIAL NWS OBS
FUNNEL VIEWED FROM NWS OFFICE
&&
GUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:44 AM CDT | Severe Thunderstorm Warning | FGF | Kittson | 56 min |
| Jun 19, 4:20 PM CDT | Tornado Warning | FGF | Marshall | 55 min |
| Jun 19, 4:35 PM CDT | Tornado Warning | FGF | Polk | 55 min |
| Jun 19, 5:52 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 54 min |
| Jun 19, 6:27 PM CDT | Tornado Warning | FGF | Polk | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.